What does the term "non reactive" in a HIV 1 and 2 test result indicate?

default
Posted on Tue, 9 Jun 2015 in HIV and AIDS
Question: My penis was Sucked by a person of unknown status . I got tested with HIV 1 and 2 antibodies combo test CMIA includes p24. The tests were done at reputed lab at different time intervals( 10, 15,30,52,72,91 and at 135 day) all the tests came non reactive with 0.07 value. Would you be able to comment on my HIV status. Am I infected with HIV . What does the value and term non reactive means in this test
doctor
Answered by Dr. Swarnava Dattagupta 3 hours later
Brief Answer:
Dont worry; you are not infected

Detailed Answer:
Hello.
Welcome to HCM.
This is Dr. Swarnava Dattagupta answering your query.

I understand your concern.
I have gone through your question and let me assure you that you are not infected with HIV. HIV 1 and 2 combined test is done to detect antibodies in blood. The antibodies can appear even till 3 months of exposure, so testing till that time is required which you have already done.
Non reactive here basically means negative. The result of 0.07 falls in the non reactive range. The cut off for positive is normally >1.0. So your result is non reactive i.e. you are not infected.
Dont worry.
Hope this was useful.
Consult me for further queries.
Regards.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Swarnava Dattagupta 20 hours later
Sir do i need to retest after 6 months. This incident happened on the night of 3 XXXXXXX 2015. Last I tested on 18 th may 2015 considering it as 135 day. Is my calculation for 135 day correct. I took Benadryl for a short period can it effect the results.
doctor
Answered by Dr. Swarnava Dattagupta 2 hours later
Brief Answer:
get a final test done at 6 months if possible

Detailed Answer:
Hello again.
The chances of you being infected is very unlikely as i have already said.
In some protocols, a 6monthly test is advised to rule out any chances of infection. So if possible, you can get a final testing done. Otherwise, you dont need to. It is not mandatory. And your calculation is more or less correct.
And for your second query, benadryl wont affect test results. Dont worry.

Wish you good health.
Above answer was peer-reviewed by : Dr. Neel Kudchadkar
doctor
default
Follow up: Dr. Swarnava Dattagupta 2 hours later
Thank you doctor I am really stressed out as many doctors said 3 month antibody testing is conclusive . Out of 8 doctors I enquired 2 of them said that get tested after 6 months. This again increased my anxiety. They say that testing is conclusive between 3 to 6 months. I am really afraid doctor I am not able to control myself again and again getting tested and just reading about hiv on internet. But by your answer I am able to gain confidence. As you suggested I do not need testing I will forget this incident.
doctor
Answered by Dr. Swarnava Dattagupta 22 minutes later
Brief Answer:
Dont worry; relax

Detailed Answer:
Hello.
Yes dont worry.
6month testing is not mandatory.
So relax.
You are not infected with HIV.

Wish you good health.
All the best.
Above answer was peer-reviewed by : Dr. Neel Kudchadkar
doctor
Answered by
Dr.
Dr. Swarnava Dattagupta

General & Family Physician

Practicing since :2013

Answered : 906 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication

Recent questions on  Anxiety

doctor1 MD

I have had chest pain and pain in my shoulders for close to 3 months now. I have had a colonosopy and endoscopy and both were ok. I had a ekg and...

doctor1 MD

hi
i am 29 yrs old male unmaaried and mech engineer. i feel weak erection and often in stress and anxiety. due to that i found some disorders a my...

doctor1 MD

anxiety hi, I stopped taking cerazette 4 months ago and ever since I ve had daily anxiety which I m struggling with. I ve have about a month off...

doctor1 MD

Hi, I have a severe rash all over the body, the itchiness is unbearable. It started 10 days ago, but getting worse, my whole face is swallen, face,...

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

I just got a recall back from a mammogram app. I'm very scared, what could it be if not cancer?

Get personalised answers from verified doctor in minutes across 80+ specialties

187 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2